Thunderstorm Wind, Marion
- When
- July 30, 2:15 PM EST
- Where
- Marion County, 3 mi S of Mc Intosh
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.400, -82.217
The Briar Patch Farm at 8850 NW 193rd Street in Orange Lake had 3 large oak trees blown over, a third of a barn roof destroyed and some roof damage to a house and outside sheds. The time is estimated based on radar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The Briar Patch Farm at 8850 NW 193rd Street in Orange Lake had 3 large oak trees blown over, a third of a barn roof destroyed and some roof damage to a house and outside sheds. The time is estimated based on radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:15 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SUN JUL 30 2006 .SHORT TERM...RAIN APPEARS ON TAP FOR MUCH OF FORECAST AREA THIS AFTERNOON THRU THE EVENING...WITH DECENT COVERAGE EXPECTED AHEAD OF SHORTWAVE...AND ALONG SEVERAL BOUNDARIES. ATMOSPHERIC CONDITIONS SUGGEST CELLS SHOULD HAVE 15-20KT EAST MOVEMENT...SO NOT AS CONCERNED ABOUT EXCESSIVE RAINFALL AMOUNTS. MAY SEE A FEW STRONG/SEVERE STORMS THROUGH THE EVENING...WITH POTENTIAL FOR HAIL AND STRONG OUTFLOW WINDS. WILL GRADUALLY DIMINISH RAIN CHANCES THROUGH THE EVENING FROM NORTH TO SOUTH. CONTINUED MOIST ENVIRONMENT WITH WEAK DISTURBANCE ALOFT AND W COAST SEABREEZE SHOULD SUPPORT AT LEAST SCATTERED COVERAGE OF T-STORMS BY TMRW AFTN...PERHAPS NOT AS MUCH COVERAGE AS EXPECTED THIS AFTN/EVNG. .LONG TERM...UPPER HIGH BUILDS OVER EASTERN STATES...WITH SOME WARMING ALOFT. SHOULD SEE A FEW AFTN/EVNG T-STORMS EACH DAY WITH SEABREEZE...BUT PERHAPS LESS COVERAGE THAN TODAY/TMRW. WILL MAINTAIN 30-40 POPS EACH AFTN. MODEL GUIDANCE MAINTAINS HIGH TEMPS AT LEAST IN LWR 90S AND LOW TEMPS IN LWR/MID 70S THROUGH PERIOD. && .MARINE...NO HEADLINES. HIGH PRESSURE RIDGE REMAINS SOUTH OF THE WATER WHILE A SURFACE TROUGH LINGERS JUST NORTH OF THE WATERS. WINDS GENERALLY SOUTH OR SOUTHWEST 10 KNOTS...EXCEPT CLOSE TO 15 KNOTS AT NIGHT OFFSHORE. SEAS GENERALLY 2 TO 4 FEET. MAIN CONCERN WILL BE FOR SCATTERED THUNDERSTORMS...SOME STRONG... TO MOVE OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 94 73 95 / 40 30 20 30 SSI 76 92 78 91 / 50 40 20 20 JAX 73 92 73 93 / 50 50 20 30 SGJ 76 89 76 89 / 50 40 20 30 GNV 73 92 73 92 / 50 50 30 50 OCF 73 92 73 92 / 50 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...WOLF MARINE/FIRE WX...PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 555 AM EDT SUN JUL 30 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-311000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 555 AM EDT SUN JUL 30 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A MODERATE RISK OF RIP CURRENTS TODAY... AN UPPER LEVEL DISTURBANCE APPROACHING THE AREA TODAY WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. THE STORMS ARE EXPECTED TO INITIALLY DEVELOP ALONG THE GULF COAST AND INLAND SOUTHEAST GEORGIA AND SPREAD EASTWARD DURING THE DAY. STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS. STORM MOTION WILL BE TO THE EAST AT 10 TO 15 MPH. A MODERATE RISK OF RIP CURRENTS IS EXPECTED AS AREA BEACHES TODAY. SEE THE LATEST SURF ZONE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1104 AM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL BELL 29.76N 82.86W
07/29/2006 E0.25 INCH GILCHRIST FL PUBLIC
QUARTER SIZE HAIL REPORTED BY PUBLIC ALONG 52ND PLACE IN
BELL.
&&
BKERNSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EDT SUN JUL 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG FOLKSTON 30.84N 82.01W
07/29/2006 CHARLTON GA PUBLIC
TREES AND POWERLINES DOWN NEAR OKEFENOKEE PARKWAY
0530 PM TSTM WND DMG 5 SSW FOLKSTON 30.77N 82.04W
07/29/2006 CHARLTON GA PUBLIC
CABLE LINES BLOWN DOWN ALONG HIGHWAY 121 BETWEEN FOLKSTON
AND ST GEORGE.
&&
PPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 135 PM EDT SUN JUL 30 2006 FLZ035-036-301815- ALACHUA-GILCHRIST- 135 PM EDT SUN JUL 30 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 215 PM EDT... AT 135 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER TRENTON...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TRENTON AND NEWBERRY THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 142 PM EDT SUN JUL 30 2006 FLZ040-301830- MARION- 142 PM EDT SUN JUL 30 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 230 PM EDT... AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER REDDICK...OR 5 MILES SOUTHWEST OF CITRA...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...LOWELL...ANTHONY...SPARR...CITRA...FORT MCCOY AND BURBANK THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 301 PM EDT SUN JUL 30 2006 FLZ036-040-301945- ALACHUA-MARION- 301 PM EDT SUN JUL 30 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 345 PM EDT... AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF FLEMINGTON...OR 10 MILES EAST OF WILLISTON...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MCINTOSH... LOWELL...REDDICK...SPARR...ANTHONY...CITRA AND BURBANK THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 309 PM EDT SUN JUL 30 2006 FLZ032-036-302000- ALACHUA-CLAY- 309 PM EDT SUN JUL 30 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND CLAY COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 400 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ORANGE HEIGHTS...OR 9 MILES WEST OF MELROSE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...ORANGE HEIGHTS...NEWNANS LAKE...GROVE PARK...GAINESVILLE AIRPORT... MELROSE...KEYSTONE HEIGHTS AND LAKE GENEVA THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The Jacksonville radar (KJAX), 130 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517238.